Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 435, NWS Springfield, MO

August 1, 2003Phelps County, Pulaski County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 1, 2003, 2:25 PM CDT for Phelps County, Pulaski County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2003, 2:25 PM CDT (19:25 UTC)
Expired
Aug 1, 2003, 3:30 PM CDT
In force
65 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Phelps County, MO, Pulaski County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
2058 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WUUS53 KSGF 011925
SVRSGF
MOC161-169-012030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT FRI AUG 1 2003

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI
  PHELPS COUNTY IN CENTRAL MISSOURI

* UNTIL 330 PM CDT.

* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CUBA TO
  DIXON TO RICHLAND...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   WAYNESVILLE BY 250 PM CDT.
   ST. ROBERT BY 255 PM CDT.
   ST. JAMES...DOOLITTLE BY 300 PM CDT.
   ROLLA...NEWBURG BY 305 PM CDT.

THE TOWNS OF SWEDEBORG...OZARK SPRINGS...LAQUEY...JEROME AND NORTHWYE
ARE ALSO IN THE PATH OF THESE STORMS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE
A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3816 9151 3803 9186 3801 9238 3774 9240
          3778 9186 3783 9155

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:33 PM CDT, 52 minutes earlier.

Area forecast discussion, Aug 1, 1:33 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT FRI AUG 1 2003

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...

.MESOSCALE CONVECTIVE DISCUSSION...

LATEST VISIBLE SATELLITE IMAGERY (THANKS NCEP FOR RSO) DEPICTING
EXPANSE OF CIRRUS DEBRIS OVER THE AREA PRESENTLY IS SHOWING
CONTINUED SIGNS OF DISSIPATION AND ALLOWING FOR RAPID BOUNDARY LAYER
HEATING OVER MUCH OF THE AREA. TEMPERATURES HAVE RESPONDED QUITE
WELL TO THIS TREND...AND ARE APPROACHING OR HAVE EXCEEDED 90 DEGREES
IN MOST LOCATIONS. PRELIMINARY GANDER AT ONGOING 18Z KSGF SOUNDING
SHOWS THAT ADVECTION OF LOW LEVEL TROPICAL MOISTURE HAS BEEN VERY
EFFECTIVE THIS MORNING...AND MLCAPES ARE QUICKLY APPROACHING 3000
J/KG WITH LITTLE IN THE WAY INHIBITION LEFT. LATEST 8-BIT 88D
IMAGERY SHOWS HORIZONTAL CONVECTIVE ROLLS BEGINNING TO SHOW
UP...OFTEN A PRECURSOR TO ISOLATED THUNDERSTORM DEVELOPMENT OVER
REMNANT BOUNDARIES FROM YESTERDAY.

MEANWHILE...CONVECTIVE OUTFLOW FROM ELEVATED ACTIVITY OVER NRN MO
HAS BEGUN TO ENTER FAR NRN PORTIONS OF THE CWA AS INDICATED BY A
THIN BAND OF CU ON SATELLITE AND STREAMLINE ANALYSIS OF LOCAL
MESONET DATA. LOW LEVEL AIRMASS OVER CENTRAL MO REMAINS DRY...AND
THEREFORE WILL TAKE QUITE A BIT TO OVERCOME INHIBITION. EXPECT
INITIATION TO TAKE PLACE FIRST OVER FAR WRN PORTIONS OF THE BOUNDARY
WHERE LOW LEVEL AIRMASS IS FAR MORE SUITABLE. ALSO MONITORING
CONVECTIVE TRENDS ALONG WELL DEFINED NW-SE ORIENTED OUTFLOW OVER
NORTH CENTRAL AND NE KANSAS. THUNDERSTORMS HAVE CONTINUED TO
INCREASE IN COVERAGE...AND ALTHOUGH THEY ARE PRESENTLY ELEVATED IN
NATURE...CONTINUED SOUTHWARD PROPAGATION WILL MOVE THE EFFECTIVE
BOUNDARY INTO AN ATMOSPHERE THAT IS FAR MORE CONDUCIVE TO SURFACE
BASED CONVECTION.

CURRENT THINKING CONTINUES THE IDEA THAT STORMS WILL LIKELY DEVELOP
OVER THE NEXT 1-3 HOURS...AND SHOULD RAPIDLY BECOME SEVERE. LATEST
MANUAL ANALYSIS OF REGIONAL PROFILER DATA IN CONJUNCTION WITH
OBJECTIVE RUC ANALYSIS INDICATES THAT 0-6KM DEEP LAYER SHEAR ON THE
ORDER OF 40-45 KTS CONTINUES TO DIVE SOUTHEAST THROUGH KANSAS ON THE
LEADING EDGE OF POTENT SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY.
THEREFORE...LARGE DESTRUCTIVE HAIL AND POTENTIAL FOR WIDESPREAD
DAMAGING WINDS WILL BE THE MAIN THREATS GIVEN THE EXPECTED TREND
TOWARD SUPERCELLULAR SHEAR PROFILES IN THE NEXT 3-6 HOURS. HIGH LCL
HEIGHTS SHOULD PRECLUDE TORNADO THREAT...EVEN WITH REMNANT
BOUNDARIES FROM YESTERDAYS ACTIVITY.

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

BOOKBINDER
Hazardous weather outlook, Aug 1, 1:00 PM CDT, 1 hour 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CONTAINING HAIL UP TO
  THE SIZE OF GOLF BALLS AND THE POTENTIAL FOR WIDESPREAD DAMAGING
  WIND GUSTS IN EXCESS OF 70 MPH.

  THUNDERSTORM REDEVELOPMENT OVERNIGHT MAY LEAD TO PROLONGED
  TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MID MISSOURI INTO
  SOUTHEAST KANSAS AFTER 2 PM...AND THEN BUILD OVER THE REMAINDER
  OF THE OZARKS REGION DURING THE AFTERNOON AND EVENING HOURS.

  DISCUSSION:

  AN ALREADY UNSTABLE AIRMASS WAS IN PLACE ACROSS THE OZARKS
  REGION EARLY THIS AFTERNOON. DESPITE EXTENSIVE CLOUD COVER
  OVER THE AREA...FILTERED SUNSHINE HAD WARMED TEMPERATURES
  INTO THE UPPER 80S AND LOWER 90S. SOUTHWEST WINDS WILL CONTINUE
  TO BRING DEEP TROPICAL MOISTURE NORTH INTO THE AREA...AND
  SKIES WILL PARTIALLY CLEAR OVER THE NEXT SEVERAL HOURS ALLOWING
  FOR FURTHER DESTABILIZATION.

  MEANWHILE...A VIGOROUS UPPER LEVEL STORM SYSTEM WAS ENTERING
  CENTRAL KANSAS...ACCOMPANIED BY UNSEASONABLY STRONG WINDS ALOFT.
  THIS DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL BE THE FOCUS
  FOR RAPID THUNDERSTORM DEVELOPMENT OVER FAR WESTERN MISSOURI AND
  EXTREME SOUTHEAST KANSAS BY MID AFTERNOON. THE COMBINATION OF
  STRONG VERTICAL WIND SHEAR AND HIGH INSTABILITY WILL CAUSE STORMS
  TO RAPIDLY BECOME SEVERE WITH THE POTENTIAL FOR WIDESPREAD
  DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL OVER THE ENTIRE OUTLOOK
  AREA THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO GRADUALLY
  EVOLVE INTO ONE OR MORE LARGE COMPLEXES OVER THE AREA TONIGHT AS
  THE COLD FRONT STALLS OVER SOUTHERN MISSOURI...POSSIBLY LEADING TO
  FLASH FLOODING.

  BASED ON RECENT SATELLITE TRENDS...SEVERE WEATHER WATCHES MAY BE
  REQUIRED IN THE NEXT SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS SOUTHERN MISSOURI EARLY
  SATURDAY MORNING...ESPECIALLY SOUTH OF THE INTERSTATE 44 CORRIDOR.
  SOME OF THESE STORMS MAY STILL BE SEVERE...WITH DAMAGING WINDS AND
  FLOODING RAINFALL THE PRIMARY THREATS. AS A FOCUSING COLD FRONT
  SHIFTS SOUTH INTO ARKANSAS SATURDAY AFTERNOON...THUNDERSTORMS
  WILL GRADUALLY EXIT THE AREA.

  ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR
  THUNDERSTORMS TO THE REGION MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AS EARLY AS MID
  AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS EXTENDING INTO WESTERN
  AND MID MISSOURI. THE CHANCE FOR SEVERE THUNDERSTORMS WILL
  DEVELOP SOUTH AND EAST INTO THE EVENING HOURS. PERSONS INVOLVED IN
  SEVERE WEATHER PREPAREDNESS ARE REQUESTED TO MONITOR LOCAL OUTLETS
  FOR THE LATER STATEMENTS AND ANY WATCHES AND WARNINGS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

BOOKBINDER

In the hours before

Special weather statement, Aug 1, 2:19 PM CDT, 6 minutes before
KSZ073-097-101-MOZ057-058-066>071-077>083-088>098-101>106-020100-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT FRI AUG 1 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 825...IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...DENT...
DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE...
MARIES...MCDONALD...MILLER...NEWTON...OREGON...OZARK...PHELPS...
POLK...PULASKI...SHANNON...ST. CLAIR...STONE...TANEY...TEXAS...
VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...
HOUSTON...JOPLIN...LEBANON...MAMMOTH SPRING...MONETT...MOUNT
VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...
SPRINGFIELD...STOCKTON AND WEST PLAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

BOOKBINDER
Local storm report, Aug 1, 2:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT FRI AUG 01 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0347 PM    SPRINGFIELD               MO   1 INCH HAIL
07/31/03   GREENE                         DELAYED REPORT. REPORTED
                                          BY MEDIA.

0356 PM    SPRINGFIELD               MO   1 INCH HAIL
07/31/03   GREENE                         KANSAS EXPRESSWAY AND
                                          KEARNEY. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0357 PM    SPRINGFIELD               MO   3 INCH HAIL
07/31/03   GREENE                         NORTH SIDE OF
                                          SPRINGFIELD. REPORTED BY
                                          MEDIA.

0400 PM    SPRINGFIELD               MO   1 INCH HAIL
07/31/03   GREENE                         QUARTER SIZE HAIL, 60 MPH
                                          WINDS AND POWER LINES
                                          DOWN ON THE OZARK EMPIRE
                                          FAIR GROUNDS. NO INJURIES
                                          REPORTED. REPORTED BY
                                          PUBLIC.

0404 PM    LOUISBURG                 MO   1.75 INCH HAIL
07/31/03   DALLAS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0421 PM    URBANA                    MO   .88 INCH HAIL
07/31/03   DALLAS                         REPORTED BY POST OFFICE.

0422 PM    SPRINGFIELD               MO   .88 INCH HAIL
07/31/03   GREENE                         NEAR GREENLAWN CEMETERY
                                          AT VALLEY WATER MILL ROAD
                                          AND NATIONAL.  ALSO 60
                                          MPH WINDS REPORTED.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0430 PM    LOUISBURG                 MO   1.75 INCH HAIL
07/31/03   DALLAS                         REPORTED BY MEDIA.

0430 PM    GRAVOIS MILLS             MO   WIND DAMAGE
07/31/03   MORGAN                         TREES DOWN REPORTED
                                          ACROSS MUCH OF SOUTHER
                                          PARTS OF THE COUNTY.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0433 PM    SPRINGFIELD               MO   1 INCH HAIL
07/31/03   GREENE                         QUARTER SIZE HAIL
                                          COVERING GORUND,.
                                          REPORTED BY MEDIA.

0443 PM    ROGERSVILLE               MO   2.75 INCH HAIL
07/31/03   WEBSTER                        GOLFBALL TO BASEBALL
                                          HAIL. REPORTED BY MEDIA.

0505 PM    4 NE LAURIE               MO   WIND DAMAGE
07/31/03   MORGAN                         TREES DOWN OVER SOUTHERN
                                          MORGAN COUNTY. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0505 PM    4 NE LAURIE               MO   FLOOD
07/31/03   MORGAN                         7 INCHES OF WATER OVER
                                          HIGHWAY O. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0515 PM    ROGERSVILLE               MO   .88 INCH HAIL
07/31/03   WEBSTER                        REPORTED BY MEDIA.

0516 PM    (SGF)SPRINGFIELD ARPT     MO   WIND DAMAGE
07/31/03   GREENE                         TREES DOWN. REPORTED BY
                                          MEDIA.

0516 PM    SPRINGFIELD               MO   WIND DAMAGE
07/31/03   GREENE                         TREES DOWN ON THE EAST
                                          SIDE OF THE CITY.
                                          REPORTED BY MEDIA.

0520 PM    3 E BARNUMTON             MO   .88 INCH HAIL
07/31/03   CAMDEN                         REPORTED BY PUBLIC.

0531 PM    SPRINGFIELD               MO   WIND DAMAGE
07/31/03   GREENE                         TREES DOWN ACROSS MUCH OF
                                          EASTERN SPRINGFIELD.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0537 PM    MACKS CREEK               MO   1.75 INCH HAIL
07/31/03   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0546 PM    2 W BRANSON               MO   .75 INCH HAIL
07/31/03   TANEY                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    SPRINGFIELD               MO   FLOOD
07/31/03   GREENE                         NUMEROUS STREETS FLOODED
                                          IN EASTERN PORTIONS OF
                                          SPRINGFIELD. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0626 PM    1 N MARSHFIELD            MO   1 INCH HAIL
07/31/03   WEBSTER                        REPORTED BY PUBLIC.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:34 PM CDTSevere Thunderstorm WarningSGFHowell56 min
Aug 1, 3:38 PM CDTSevere Thunderstorm WarningSGFDade37 min
Aug 1, 4:05 PM CDTSevere Thunderstorm WarningSGFShannon, Texas55 min
Aug 1, 4:19 PM CDTSevere Thunderstorm WarningSGFPolk56 min
Aug 1, 4:29 PM CDTSevere Thunderstorm WarningSGFGreene, McDonald61 min
Aug 1, 4:44 PM CDTSevere Thunderstorm WarningSGFDallas61 min
Aug 1, 4:50 PM CDTSevere Thunderstorm WarningSGFBarry70 min
Aug 1, 4:55 PM CDTSevere Thunderstorm WarningSGFWebster65 min
Aug 1, 5:04 PM CDTSevere Thunderstorm WarningSGFHowell56 min
Aug 1, 5:20 PM CDTSevere Thunderstorm WarningSGFOzark70 min
Aug 1, 5:53 PM CDTSevere Thunderstorm WarningSGFWright37 min
Aug 1, 5:54 PM CDTSevere Thunderstorm WarningSGFWright36 min
Aug 1, 5:55 PM CDTSevere Thunderstorm WarningSGFBarry65 min
Aug 1, 6:00 PM CDTFlash Flood WarningSGFBarry3 hr
Aug 1, 6:06 PM CDTSevere Thunderstorm WarningSGFChristian54 min
Aug 1, 6:21 PM CDTSevere Thunderstorm WarningSGFPulaski54 min
Aug 1, 6:48 PM CDTSevere Thunderstorm WarningSGFPhelps57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.